Acoustic Trauma: Ear Fullness, Slight Ache, No Tinnitus — Should I Take Prednisone?

Discussion in 'Support' started by kmiki, Jun 30, 2022.

    1. kmiki

      kmiki Member

      Tinnitus Since:
      other symptoms, not tinnitus
      Cause of Tinnitus:
      acoustic trauma
      Hi everyone, I'm new and been reading these forums for a few days now. 4 days ago I was working with an impact driver screwdriver and it got quite loud for short bursts of time several times. ( maybe 4 times, each 5 seconds long or so). I realized it was too loud and stopped but right after I stopped, one of my ears developed ear tightness/fullness (the other ear thankfully had a headphone in and it's fine). I later read that an impact driver like that can get up to 104 decibels when in full power mode, which is when mine was at the loudest.

      My symptoms:
      Ear fullness in left ear
      Very slight ear ache in left ear

      I don't have tinnitus/ringing/any significant hyperacusis although if I dropped a plate in a sink it would probably be unpleasant right now.

      I had an audiogram done yesterday and it came out normal, no hearing loss. Doctor said to just let the ears relax and heal.

      My question is, I have some Prednisone here and have been taking 30 mg from the day after the incident happened just in case, before I could get to the doctor. I know it's not a big dose but I am small and react strongly to drugs and I am alone in the house right now so was worried about taking more in case it affected me badly. The doctor said I don't need prednisone as there is no hearing loss anyway. But I wanted to ask if someone here could weigh in: should I may be take Prednisone for a while longer just in case there is some hidden hearing loss trauma or maybe it could help the ear ache etc? I want to be as safe as possible and to give my body as big a chance to heal as possible of course.

      Could someone please share their thoughts?

      Other than Prednisone, overall is there any way to tell what sort of prognosis I can hope for?
       
    2. AUTHOR
      AUTHOR
      kmiki

      kmiki Member

      Tinnitus Since:
      other symptoms, not tinnitus
      Cause of Tinnitus:
      acoustic trauma
      Actually in addition to my original post: today is the first day that I didn't take Prednisone and I feel quite a bit more ear pain than previous 4 days. Not sure what that means. Any thoughts?
       
    3. AnthonyMcDonald
      Confused

      AnthonyMcDonald Member

      Location:
      Russia
      Tinnitus Since:
      06/2021
      Cause of Tinnitus:
      Noise induced
      Taper off Pred or finish your course if you want and avoid loud / noisy environments and wait. Not much else can be done.
       
    4. Juan

      Juan Member Hall of Fame

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      The dose of Prednisone depends on weight and a normal course lasts for a month or so...

      Doctors sometimes prescribe Prednisone for shorter periods, but the real Prednisone treatment for hearing issues should last a month more or less.
       
Loading...

Share This Page